MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRHK BUMPER INSERT - NEUTRAL; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRHK BUMPER INSERT - NEUTRAL; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-2-130
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: 64812140, mrhk tibial sleeve, lot lcl758.64952105, gmrs small femoral bushing, lot lcw343.64952105, gmrs small femoral bushing, lot lcn680.64813210, mrhk tib ins 10mm xs/s s1/s2, lot lcs554.64952115, gmrs small axle, lot ctd777.64812100, mrh tib rot comp xs-xl, lot 023234.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
As reported: "patient had pain.X-rays showed potential damage to bumper and bushings.Surgeon performed poly swap to exchange the sleeve, insert, rotating component, two bushings, axle and bumper." right side.Spoke to rep, who provided a picture of the explants and x-rays.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding damage involving a mrh bumper was reported.The event was not confirmed.Method & results: -device evaluation and results: material analysis, functional and dimensional inspections could not be performed as the device was not returned.Visual inspection - the reported device was not returned however photographs were provided for review.The photographs show a recently explanted device with damage appeared on its surface.It is uncertain whether it an explantation damage or in situ damage.Clinical review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: - no clinical or pmh, no serial, dated x-rays, no operative reports, no listing of components or examination of explanted components.Based upon the 2 x-rays provided, neither confirmation of the event description nor preparation of a medical report is possible for this case.Product history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: an event regarding damage involving a mrh bumper was reported.The event was not confirmed.The exact cause of the event could not be determined because insufficient information was provided.Further information such as medical documentation, patient history, demographics are needed.If additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
MRHK BUMPER INSERT - NEUTRAL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10987632
Report Number0002249697-2020-02636
Device Sequence Number16300907
Product Code KRO
UDI-Device Identifier07613327045260
UDI-Public07613327045260
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Model Number6481-2-130
Device Catalogue Number64812130
Device Lot NumberLCO137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age22 YR
Patient Weight130